Geometric resonance in a periodic waveguide


Pogrebnyak V.

JOURNAL OF APPLIED PHYSICS, vol.94, no.10, pp.6979-6981, 2003 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 94 Issue: 10
  • Publication Date: 2003
  • Doi Number: 10.1063/1.1620371
  • Title of Journal : JOURNAL OF APPLIED PHYSICS
  • Page Numbers: pp.6979-6981

Abstract

The geometric resonance has been predicted in a planar periodically corrugated waveguide. It is shown that for a change in thickness of the waveguide, at some of its values, one of the cutoff frequencies splits into two, separated by the forbidden gap, while other cutoff frequencies experience only slight shifts due to the periodicity. This resonant splitting causes the creation of an additional mode in the electromagnetic spectrum of the waveguide with the negative group velocity. (C) 2003 American Institute of Physics.